Sudden Onset of an Aggressive Cutaneous Lymphoma in a Young Patient With Psoriasis: Role of Immunosuppressants
Gaëlle Quéreux, Jean-Jaques Renaut, Lucie Peuvrel, Anne-Chantal Knol, Anabelle Brocard, Brigitte Dréno
Psoriasis is thought to be associated with an increased risk of lymphoma. We report here the first case of an aggressive primary cutaneous pleomorphic T-cell lymphoma in a patient with psoriasis. The 36-year-old patient, who had previously been treated successively with methotrexate, ciclosporin and etanercept, presented with rapidly growing nodules on the leg. A biopsy confirmed a stage IVa primary cutaneous pleomorphic T-cell lymphoma. Despite treatment with pegylated liposomal doxorubicin, the disease progressed and the patient died 5 months later. This case of pleomorphic T-cell lymphoma was remarkable in both its extremely rapid onset and the aggressive nature of the disease. The onset of this disease in a patient with psoriasis who had been previously treated with immunosuppressive drugs and a tumour necrosis factor (TNF)-α blocker is of major interest. Only eight cases of cutaneous lymphomas associated with treatment with TNF-α blockers have been published previously. Most of these eight cases related to anti-TNFα antibodies; only two were linked to etanercept.